It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-03-2003, 03:33 PM   #1
Senior Member
 
Join Date: Jun 2003
Location: California
Posts: 262
anth0r HB User
Post Moisturizing self-defeating

I've learned something interesting at my dermatologist yesterday..

When you're on a topical Retinoid such as Retin-A Micro it's supposed to make your skin peel in an attempt to bring up the acne infection that is below the epidermis (visible layer of skin) to treat it and if it's successful you're left with a nice new layer of skin.

If you're using moisturizers while on a Retinoid it's self-defeating because the moisturizer will only delay the peeling process which is key to Retinoid products, this will prolong the time untill you begin to see results.

Make sense? I think so!

 
Old 09-03-2003, 05:20 PM   #2
Member
 
Join Date: Sep 2003
Location: Beverly Hills
Posts: 58
Big_Wreck HB User
Post

I agree with you totaly, i think people should avoid moisturizers whenever possible, unfortunately retin-a is so drying its almost impossible not to moisturize, especially if you have to continually use it. i have used it for 2 years now. I only use it on acne areas though. But I have to moistuize, or else people will see me walking about with my face peeling off..lol...

but if u can get away with not doing it, then u shouldn't

goodluck

 
Sponsors Lightbulb
   
Old 09-03-2003, 05:24 PM   #3
Senior Member
 
Join Date: Jun 2003
Location: California
Posts: 262
anth0r HB User
Post

Exactly, Retin-A made my face red, but that went away and my face just feels a little tight. It's only the second week too!

Side effects will decrease or go away as you get further into your treatment, so tough it up and resist moisturizers

 
Old 09-03-2003, 05:38 PM   #4
Senior Member
 
Join Date: Jan 2003
Posts: 124
Frogjive HB User
Post

I do not know. I would not have made it through using retin a for the first month if I had not of moisturized. I would just use retin a at night and then wash my face and moisturize in the morning. I use an exfoilating wash to rid my face of the dry skin. I only use it now every other night.
If you can go without moisturizing then that is great but doing both did not affect the results I got from retin a.
just my 2 cents
fj

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
moisturizing conditioners needed melanie in mary Beauty & Cosmetics 8 02-20-2008 11:18 PM
moisturizing seborrheic dermatitis? anyone had any success? pls help. pr0ps Skin Problems 1 09-23-2005 03:24 PM
super moisturizing conditioner? melanie in mary Beauty & Cosmetics 9 02-19-2005 08:15 PM
A question about Moisturizing Nipolen Skin Problems 2 12-26-2004 09:43 PM
Moisturizing after tanning? PotNoodlez4 Beauty & Cosmetics 13 08-12-2004 10:02 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin




TOP THANKED CONTRIBUTORS



WhenItRains (10), ClearSkinRomy (6), mmisty (5), poozers (3), jonnstar (3), LitS917 (2), lisamariemoon (2), ladybud (2), crookedhearts (2), MSNik (2)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (771), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 04:31 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!